# SDR CA030106010

- Difficulty date: December 6, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Make and model: Cessna 402C
- Aircraft time: 20,570 hours
- Engine: Cont TSIO520VB
- Propeller: Mcauly 3AF32C505
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door
- Part number: 521130014
- Condition: Separated
- Location: Crew/Pax
- Part time: 21,420 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS IN LEVEL FLIGHT WHEN SUDDENLY WITHOUT ANY WARNING, THE CREW DOOR SEPARATED FROM THE AIRCRAFT. THE PILOT & COPILOT BOTH CONFIRMED THAT THE DOOR WAS CLOSED, LATCHED AND LOCKED CORRECTLY . THEY THEN EXTENDED THE GEAR & DROPPED THE FLAPS TO SLOW THE AIRCRAFT DOWN BECAUSE IT WAS VERY COLD OUTSIDE. THE AIRCRAFT HAD NO PASSENGERS ON BOARD, IT WAS RETURNING BACK TO BASE AFTER DELIVERING A LOAD OF FREIGHT. IT IS HARD TO DETERMINED WHAT HAPPENED WITHOUT THE DOOR. THEY WERE AT 4,000 FEET OVER A LAKE WHEN THEY LOST THE DOOR. THERE ARE NO SIGNS OF FAILURE ON THE AIRFRAME EXCEPT WHERE THE DOOR BROKE OFF (FRESH BREAK).
